Connect with others who understand.

sign up log in
About MyParkinsonsTeam
Real members of MyParkinsonsTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Does Anyone With PD Have Hallucinations ? If So What Are You Taking For Them? My Husband Is Getting Worse & Seeing Things Everyday.

Does Anyone With PD Have Hallucinations ? If So What Are You Taking For Them? My Husband Is Getting Worse & Seeing Things Everyday.

I can't find a solution for my husbands hallucinations. He is getting worse every day. Seeing things & talking to people who aren't there. He gets very upset if I don't see these things. I need suggestions on medication. He took Quentipene for awhile which the Dr. recommended & made it worse. In the support group I'm in they said take him off of that & I did & he got better for about a yr. I was given 3 alternatives . Lessen the Carlivedopa which I did for 5 days & he is worse. 2nd was to take… read more

A MyParkinsonsTeam Member said:

I doctor can only do so much. I encourage not to put all trust in a Doctor. Be proactive, educate, dig. Currently there is no cure for Parkinson's. Meds have so many side effects. My husband was taking Klonipen for aggressive dreaming and hitting me 6 times in the past two years. But it wasn't working and it was messing with his brain. I would rather separate our beds than have him over medicated.

I know I am adding alternative but it has had good effects. First night with Cannaboid oil from hemp he slept 8.5 hours and his nights are far improved. But it is out of the box but I don't care. The doctor is not living day to day in our home. When people look to the doctor as the only answer they get discouraged when they aren't getting results they want. A good doctor knows that there aren't cures for Parkinson's and if certain things help and don't hindrance medication then you should not be discouraged to try it.

A lot of the meds do mess with the mind. One of the first thing my husbands doctor said and why he chose Sinemet initially verses some of the other things. He didn't want to risk strange behavior.

posted over 5 years ago
A MyParkinsonsTeam Member said:

@A MyParkinsonsTeam Member, wow-----there are so many answers to those questions that it's kind of over-whelming. Basically, fecal incontinence is when you are unable to control gas or stool from exiting your rectum. Men can get it just like women do, but females are more prone to it. Some of the main factors that cause it are giving vaginal birth, use of forceps and episiotomies. I had all three twice. All of you women reading this, think back to forms you have filled out at the GYN office prior to your exam. Most of them include a question that says something like "have you ever had difficulty holding in gas or stool." I remember filling a 'Yes" in on many forms but no one addressed it and I never thought much about it. I also have IBS-D, which no one discussed either for many years. I would ask my GYN for guidance but it was always just sort of blown off. So, I began my own experimenting with different foods and beverages. I found out on my own that increasing fiber, decreasing fat and caffeine helped a great deal. I recall during this period, I started having some fecal incontinence, but thought it was the IBS.

Okay folks----I'm getting tired of thinking so read this and see what else you can think of. I will get to the incontinence issue, I promise. I wrote a CEU class for RN's just on this subject and it was about 6 pages long. Don't worry...I can't think that hard anymore.

posted over 5 years ago
A MyParkinsonsTeam Member said:

@A MyParkinsonsTeam Member...I think @A MyParkinsonsTeam Member has a very good answer to this question - A major problem with blogs is that you get so much information, that I cannot imagine having that helpful either....If your doctor cannot answer and fix the problem you may need to find a new doctor - I've gleaned that many of the responses are about taking more medicines to do more and different things and pretty soon one doesn't know if the hallucinations is coming from medicine, coming from an infection in the system, coming from a mal-aligned jaw, some other chemical imbalance or if it is just the progression of the disease. Have you looked at the fact sheets of each of the medicines your husband is taking? How many state that they may cause hallucinations? It has been My experience that most people just take the medicines that their doctor offers without having an understanding of what the medicine is supposed to accomplish or what the side effects are. Parkinson's is a nasty disease and needs the vigilance of the PWP and the caregiver. Sorry this cannot be a more definitive answer.

posted over 5 years ago
A MyParkinsonsTeam Member said:

Tai Chi, meditation, and exercise may help him to overcome this Symptom.

posted over 5 years ago
A MyParkinsonsTeam Member said:

@A MyParkinsonsTeam Member, I feel like it's been forever since I have seen you on this site! I hope that things are settling down to a dull roar with your family issues. They are miserable to go through, especially with a child. It's so hard to not tell them what they need to do!

I'm feeling slightly better. The incontinence is a continuing thing. I think I am stuck with it----my GI doctor thinks that I probably have neurogenic bowel, which means I have totally lost control over elimination. Ugh. My GERD has calmed down pretty well with the addition of the 150 mg of Zantac twice per day in addition to the 40 me Protonix twice per day. I am having my next Endocscopy on the 19th of Feb. Hopefully, a little stretching will take care of things again. I still get the bad taste in my mouth from the GERD even with all of the medication.

Going to see my grandsons for a few days at the end of this week! I can't wait!

Have a good one. Xo

posted over 5 years ago
Already a Member? Log in
MyParkinsonsTeam My Parkinson's disease Team

Thank you for signing up.

close